Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

Groupwise dimension reduction

Language

English

Abstract

In many regression applications, the predictors fall naturally into a number of groups or domains, and it is often desirable to establish a domain-specific relation between the predictors and the response. In this article, we consider dimension reduction that incorporates such domain knowledge. The proposed method is based on the derivative of the conditional mean, where the differential operator is constrained to the form of a direct sum. This formulation also accommodates the situations where dimension reduction is focused only on part of the predictors; as such it extends Partial Dimension Reduction to cases where the blocked predictors are continuous. Through simulation and real data analyses, we show that the proposed method achieves greater accuracy and interpretability than the dimension reduction methods that ignore group information. Furthermore, the new method does not require the stringent conditions on the predictor distribution that are required by existing methods. © 2010 American Statistical Association.

Keywords

Central mean subspace, Direct sum of differential operators, Minimum average variance estimation, Outer product estimator, Partial dimension reduction

Publication Date

2012

Source Publication Title

Journal of the American Statistical Association

Volume

105

Issue

494

Start Page

1188

End Page

1201

Publisher

Taylor & Francis

DOI

10.1198/jasa.2010.tm09643

Link to Publisher's Edition

http://dx.doi.org/10.1198/jasa.2010.tm09643

ISSN (print)

01621459

ISSN (electronic)

1537274X

This document is currently not available here.

Share

COinS